Alert archive / California / Gale Warnings in 2015
Gale Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this gale warning at Dec 13, 2015, 8:42 PM PST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2015, 8:42 PM PST (04:42 UTC)
- Expired
- Dec 14, 2015, 7:52 PM PST
- In force
- 23 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
075 WHUS76 KSGX 140442 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 842 PM PST SUN DEC 13 2015 ...GALE WARNING FOR WINDS AND SEAS THROUGH MONDAY NIGHT... .A COLD FRONT MOVING ACROSS THE REGION WILL CREATE STRONG WEST NORTHWEST WIND GUSTS TO 40 KT AND CHOPPY SEAS TO 12 FEET FOR PORTIONS OF THE COASTAL WATERS THROUGH MONDAY NIGHT. WINDS AND SWELLS WILL PEAK OVERNIGHT...THEN SLOWLY DIMINISH THROUGH MONDAY NIGHT. PZZ750-775-141400- /O.UPG.KSGX.SC.Y.0017.000000T0000Z-151215T0900Z/ /O.NEW.KSGX.GL.W.0003.151214T0442Z-151215T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 842 PM PST SUN DEC 13 2015 ...GALE WARNING IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...W TO NW 15 TO 25 KTS...WITH GUSTS 40 KTS. WINDS PEAKING TONIGHT...AND SLOWLY DIMINISHING THROUGH MONDAY NIGHT. * COMBINED SEAS...8 TO 12 FEET. SWELLS GRADUALLY SUBSIDE MONDAY NIGHT AND TUESDAY. * IMPACTS...STRONG WINDS AND LARGE SWELLS WILL PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JJT
3 follow-up statements
805 WHUS76 KSGX 141003 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 203 AM PST MON DEC 14 2015 ...GALE WARNING THROUGH TONIGHT... .STRONG NORTHWEST WINDS WILL CONTINUE TODAY AND DECREASE TONIGHT. A LARGE SWELL WILL INCREASE TODAY...PEAK THIS AFTERNOON AND EVENING...AND GRADUALLY DIMINISH TONIGHT AND TUESDAY. THE COMBINATION OF THE STRONG WINDS AND LARGE SWELL WILL CREATE HAZARDOUS BOATING CONDITIONS THROUGH TONIGHT. PZZ750-775-142200- /O.CON.KSGX.GL.W.0003.000000T0000Z-151215T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 203 AM PST MON DEC 14 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WINDS...WEST TO NORTHWEST 15 TO 25 KTS...WITH GUSTS TO 35 KTS. WINDS WILL DECREASE TONIGHT. * COMBINED SEAS...8 TO 12 FEET. SWELLS GRADUALLY SUBSIDE TONIGHT AND TUESDAY. * IMPACTS...STRONG WINDS AND LARGE SWELLS WILL PRODUCE HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE STAY IN SAFE HARBOR UNTIL CONDITIONS IMPROVE. && $$ MM
765 WHUS76 KSGX 142058 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1258 PM PST MON DEC 14 2015 ...GALE WARNING CONTINUES FOR THE OUTER WATERS... ...SMALL CRAFT ADVISORY FOR THE INNER WATERS... PZZ750-150600- /O.CAN.KSGX.GL.W.0003.000000T0000Z-151215T1200Z/ /O.NEW.KSGX.SC.Y.0018.151214T2058Z-151215T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 1258 PM PST MON DEC 14 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 20 KTS...WITH GUSTS 25 TO 30 KTS. WINDS WILL DECREASE TONIGHT. * COMBINED SEAS...7 TO 11 FEET. SEAS GRADUALLY SUBSIDE TONIGHT INTO TUESDAY MORNING. * IMPACTS...GUSTY WINDS AND LARGE SWELLS WILL PRODUCE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ775-150600- /O.CON.KSGX.GL.W.0003.000000T0000Z-151215T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1258 PM PST MON DEC 14 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KTS WITH GUSTS 30 TO 35 KTS. WINDS WILL DIMINISH TONIGHT INTO TUESDAY MORNING. * COMBINED SEAS...9 TO 12 FEET. SEAS GRADUALLY SUBSIDE LATE TONIGHT INTO TUESDAY MORNING. * IMPACTS...STRONG WINDS AND LARGE SWELLS WILL PRODUCE HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE STAY IN SAFE HARBOR UNTIL CONDITIONS IMPROVE. && $$ HARRISON
930 WHUS76 KSGX 150352 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 752 PM PST MON DEC 14 2015 ...SMALL CRAFT ADVISORY FOR GUSTY WINDS AND A LARGE SWELL... GUSTY NW WINDS HAVE DIMINISHED TO AROUND 25 KT IN THE OUTER WATERS...THEREFORE THE GALE WARNING HAS BEEN DOWNGRADED TO A SMALL CRAFT ADVISORY. WINDS WILL DIMINISH THROUGH THE EVENING...AND LOWER BELOW 20 KT BY LATE TONIGHT. PZZ775-151200- /O.CAN.KSGX.GL.W.0003.000000T0000Z-151215T1200Z/ /O.EXA.KSGX.SC.Y.0018.000000T0000Z-151215T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 752 PM PST MON DEC 14 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 20 KTS...WITH GUSTS NEAR 25 KT. WINDS WILL DECREASE TONIGHT. * COMBINED SEAS...7 TO 11 FEET. SEAS GRADUALLY SUBSIDE TONIGHT INTO TUESDAY MORNING. * IMPACTS...GUSTY WINDS AND LARGE SWELLS WILL PRODUCE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-151200- /O.CON.KSGX.SC.Y.0018.000000T0000Z-151215T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 752 PM PST MON DEC 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WINDS...NORTHWEST 15 TO 20 KTS...WITH GUSTS NEAR 25 KT. WINDS WILL DECREASE TONIGHT. * COMBINED SEAS...7 TO 11 FEET. SEAS GRADUALLY SUBSIDE TONIGHT INTO TUESDAY MORNING. * IMPACTS...GUSTY WINDS AND LARGE SWELLS WILL PRODUCE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Dec 13, 2:00 PM PST, 6 hours 42 minutes earlier.
Area forecast discussion, Dec 13, 2:00 PM PST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST SUN DEC 13 2015
.SYNOPSIS... A LOW PRESSURE TROUGH WILL MOVE THROUGH THE AREA
TONIGHT AND BRING A PERIOD OF RAIN TO MOST AREAS ALONG WITH AREAS OF
STRONG GUSTY WINDS. SOME SNOW WILL FALL AT HIGHER ELEVATIONS. THE
TROUGH WILL MOVE INLAND MONDAY AND TUESDAY...AND WEAK OFFSHORE FLOW
WILL DEVELOP HERE TO BRING A RETURN TO FAIR WEATHER...BUT WITH BELOW
NORMAL TEMPERATURES ALONG WITH AREAS OF FROST IN THE VALLEYS AT
NIGHT. A WARMING TREND WILL OCCUR THE SECOND HALF OF THE WEEK. A
PACIFIC SYSTEM COULD BRING PRECIPITATION EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
CLOUDS HAVE BEEN DEVELOPING OVER MOST AREAS THIS AFTERNOON AHEAD OF
THE NEXT SYSTEM WHICH IS BRINGING RAINFALL AS FAR SOUTH AS SANTA
BARBARA COUNTY...AND WINDY CONDITIONS TO PARTS OF CENTRAL/NORTHERN
CALIFORNIA. A WELL-DEFINED FRONT WITH STRONG SURFACE WINDS LIES OFF
THE SAN LUIS OBISPO COUNTY COAST AND WILL MOVE RAPIDLY PAST POINT
CONCEPTION LATE THIS AFTERNOON AND NEAR SAN DIEGO BY LATE EVENING.
TIME-HEIGHT HUMIDITY CROSS-SECTIONS SHOW A 2-3 HOUR PERIOD WITH THE
FRONT WHEN THE NEAR-SATURATED LAYER EXTENDS FROM JUST ABOVE THE
SURFACE TO A LITTLE OVER 700 MB...BUT WITH MUCH DRIER CONDITIONS
ABOVE 850 MB BOTH BEFORE AND AFTER THE FRONTAL PASSAGE. HENCE...IT
LOOKS LIKE A QUICK SHOT OF RAIN THIS EVENING...WITH TIMING RANGING
FROM 6-9 PM OVER ORANGE COUNTY/SOUTHWESTERN SAN BERNARDINO COUNTY TO
9 PM-MIDNIGHT OVER SAN DIEGO COUNTY. PRECIP AMOUNTS SHOULD GENERALLY
BE AROUND ONE-QUARTER INCH WEST OF THE MOUNTAINS...BUT SOME MOUNTAIN
LOCATIONS COULD HAVE ONE-HALF TO LOCALLY ONE INCH OF RAIN. SNOW
LEVELS WILL FALL WITH THE FRONT TO AROUND 4500-5000 FEET...WITH
MAINLY 2-5 INCHES ABOVE 5000 FEET IN THE SAN BERNARDINO/RIVERSIDE
COUNTY MOUNTAINS. WITH RATHER TIGHT HEIGHT/TEMPERATURE GRADIENTS
ALOFT...WINDS WILL BE FAIRLY STRONG IN THE MOUNTAINS/DESERTS WITH
LOCAL GUSTS IN THE 60-70 MPH RANGE ON THE DESERT SLOPES AND NEAR
GORGONIO PASS. WE HAVE UPGRADED THE WIND ADVISORY TO A HIGH WIND
WARNING TO SOME OF THE ZONES FOR TONIGHT. MODELS SHOW A PERIOD OF
STRONG WEST WINDS BEHIND THE FRONT OVER THE COASTAL WATERS...AND
SOME OF THAT WIND WILL REACH THE IMMEDIATE COAST LATE TONIGHT WITH
GUSTS LOCALLY AROUND 40 MPH THERE MAINLY 11 PM-4 AM. AFTER THE
SYSTEM PASSES TO THE EAST MONDAY AND THE GRADIENTS WEAKEN...WINDS
WILL DECREASE AND THE CLOUDS WILL MOSTLY DIMINISH. IT SHOULD BE
QUITE COLD MONDAY AND TUESDAY NIGHTS...WITH AREAS OF FROST IN THE
VALLEYS AND POSSIBLY THE LOWER DESERTS...AS 850MB TEMPS WILL BE NEAR
0 C...AND WINDS WILL BE LIGHT IN LOW-LYING AREAS. THE WEAK OFFSHORE
FLOW FOR TUE/WED SHOULD RESULT IN LOCAL BREEZY CONDITIONS
THROUGH/BELOW PASSES/CANYONS...BUT WINDS SHOULD BE BELOW WIND
ADVISORY STRENGTH WITH GUSTS MOSTLY 30-35 MPH.
AN EAST-PACIFIC HIGH PRESSURE RIDGE SHOULD MOVE THROUGH CALIFORNIA
AND BRING FAIR AND WARMER WEATHER THE SECOND HALF OF THE WEEK...THEN
A TROUGH COULD BE DEEP ENOUGH TO BRING PRECIPITATION EARLY NEXT
WEEK. ECMWF IS SLOWER BUT DEEPER WITH THE TROUGH THAN THE GFS...AND
TYPICALLY THE SLOWER MODEL 7-8 DAYS IN THE FUTURE IS BETTER WITH
TIMING. I HAVE INTRODUCED A 30-40 PERCENT CHANCE OF PRECIPITATION
FOR MOST AREAS FOR SUNDAY IN THE AFTERNOON FORECAST.
&&
.AVIATION...
122130Z...MOSTLY SCT LOW CLOUDS WEST OF THE MTNS THIS AFTERNOON
INCREASING IN COVERAGE THROUGH TONIGHT. EXPECT BASES 2000-4000 FT
MSL...LOCALLY 1500 FT MSL...IMPACTING COASTAL TAF SITES BETWEEN 00Z
AND 09Z MON...ALONG WITH SHOWERS MOVING FROM NORTHWEST TO SOUTHEAST
MAINLY OVER AND WEST OF THE MTNS AND IN THE HIGH DESERTS. EXPECT
AREAS OF VIS 3-5 SM AND BASES LOWERING TO 1000-1500 FT MSL DURING
SHOWERS. SHOWERS TAPERING OFF AND VFR CIGS/VIS PREVAILING AFTER
14/12Z.
SW TO W WINDS 20-30 KT WITH GUSTS 35-45 KT WILL CREATE MOD-STG
UDDFS/LLWS OVER AND E OF THE MTNS THIS AFTERNOON THROUGH MON MORNING.
&&
.MARINE...
200 PM...ANOTHER LARGE NORTHWEST SWELL AND STRONG NORTHWEST WIND
GUSTS OF 25-35 KT ARE LIKELY TONIGHT INTO EARLY TUESDAY. THE STRONG
WINDS AND COMBINED SEAS OF 10-12 FT WITH STEEP WAVES WILL BE
HAZARDOUS TO SMALL CRAFT. THERE IS ALSO A CHANCE OF SHOWERS TONIGHT
INTO MONDAY. WINDS AND SEAS WILL LOWER ON TUESDAY. FOR ADDITIONAL
DETAILS...PLEASE SEE LAXMWWSGX.
&&
.BEACHES...
200 PM...ANOTHER LARGE NORTHWEST SWELL WITH A SHORTER PERIOD...8 TO
13 SECONDS...WILL ARRIVE LATE TONIGHT AND CONTINUE THROUGH MONDAY
BEFORE LOWERING ON TUESDAY. THIS WILL LIKELY CONTINUE THE HIGH SURF
CONDITIONS AT FAVORED BEACHES. THE HIGH SURF ADVISORY FOR ORANGE AND
SAN DIEGO COUNTIES REMAINS IN EFFECT THROUGH EARLY TUESDAY
AFTERNOON. FOR ADDITIONAL DETAILS...PLEASE SEE LAXCFWSGX.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 6 AM PST MONDAY FOR SAN DIEGO COUNTY
DESERTS-SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR
BANNING.
WIND ADVISORY UNTIL 6 AM PST MONDAY FOR APPLE AND LUCERNE
VALLEYS-RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY
MOUNTAINS.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 AM PST
MONDAY FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY
MOUNTAINS.
HIGH SURF ADVISORY UNTIL 2 PM PST TUESDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
WIND ADVISORY FROM 10 PM THIS EVENING TO 6 AM PST MONDAY FOR
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 AM PST TUESDAY
FOR COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER AND OUT TO 30 NM-WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
CLEMENTE ISLAND.
&&
PUBLIC...MAXWELL
AVIATION/MARINE/BEACHES...PGThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 9:40 AM PST | Frost Advisory | SGX | Riverside, San Bernardino, San Diego | 46 hr |
| Dec 14, 12:58 PM PST | Small Craft Advisory | SGX | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.